A Case Report of the Resolution of Multiple Recalcitrant Verrucae in a Renal Transplant Recipient After a Mycophenolate Mofetil Dose Reduction

M. M. Ash, P. S. Jolly

Research output: Research - peer-reviewArticle

Abstract

Renal transplant recipients are at an increased risk of developing verrucae due to chronic immunosuppression, and certain therapies may confer a greater risk. Herein, we describe a 51-year-old woman with a 10-year-old unrelated kidney transplant who developed numerous therapy-resistant verrucae while on mycophenolate mofetil and tacrolimus maintenance immunosuppression. Over several years of immunosuppressant therapy, she declined the approach of reducing her mycophenolate mofetil dose to potentially improve her verrucae. Unfortunately, she later developed graft rejection requiring reversion to peritoneal dialysis. Within months of reducing her mycophenolate mofetil dose (her tacrolimus dose remained unchanged), she experienced dramatic resolution of many of her verrucae. In the current case, the observed clinical improvement may have resulted from either the total reduction of immunosuppression or the specific reduction of mycophenolate mofetil. Consequently, mycophenolate mofetil may contribute to the refractory nature of verrucae within renal transplant recipients, and further research should determine the relationship between verrucae development and both specific immunosuppressant therapies and the degree of immunosuppression.

LanguageEnglish (US)
Pages213-215
Number of pages3
JournalTransplantation Proceedings
Volume49
Issue number1
DOIs
StatePublished - Jan 1 2017

Fingerprint

Mycophenolic Acid
Warts
Kidney
Transplant Recipients
Immunosuppression
Therapeutics
Tacrolimus
Immunosuppressive Agents
Graft Rejection
Peritoneal Dialysis
Maintenance
Transplants
Research

ASJC Scopus subject areas

  • Surgery
  • Transplantation

Cite this

@article{f5e89294327d4a7589f32bc8f9a8fdc0,
title = "A Case Report of the Resolution of Multiple Recalcitrant Verrucae in a Renal Transplant Recipient After a Mycophenolate Mofetil Dose Reduction",
abstract = "Renal transplant recipients are at an increased risk of developing verrucae due to chronic immunosuppression, and certain therapies may confer a greater risk. Herein, we describe a 51-year-old woman with a 10-year-old unrelated kidney transplant who developed numerous therapy-resistant verrucae while on mycophenolate mofetil and tacrolimus maintenance immunosuppression. Over several years of immunosuppressant therapy, she declined the approach of reducing her mycophenolate mofetil dose to potentially improve her verrucae. Unfortunately, she later developed graft rejection requiring reversion to peritoneal dialysis. Within months of reducing her mycophenolate mofetil dose (her tacrolimus dose remained unchanged), she experienced dramatic resolution of many of her verrucae. In the current case, the observed clinical improvement may have resulted from either the total reduction of immunosuppression or the specific reduction of mycophenolate mofetil. Consequently, mycophenolate mofetil may contribute to the refractory nature of verrucae within renal transplant recipients, and further research should determine the relationship between verrucae development and both specific immunosuppressant therapies and the degree of immunosuppression.",
author = "Ash, {M. M.} and Jolly, {P. S.}",
year = "2017",
month = "1",
doi = "10.1016/j.transproceed.2016.11.030",
volume = "49",
pages = "213--215",
journal = "Transplantation Proceedings",
issn = "0041-1345",
publisher = "Elsevier USA",
number = "1",

}

TY - JOUR

T1 - A Case Report of the Resolution of Multiple Recalcitrant Verrucae in a Renal Transplant Recipient After a Mycophenolate Mofetil Dose Reduction

AU - Ash,M. M.

AU - Jolly,P. S.

PY - 2017/1/1

Y1 - 2017/1/1

N2 - Renal transplant recipients are at an increased risk of developing verrucae due to chronic immunosuppression, and certain therapies may confer a greater risk. Herein, we describe a 51-year-old woman with a 10-year-old unrelated kidney transplant who developed numerous therapy-resistant verrucae while on mycophenolate mofetil and tacrolimus maintenance immunosuppression. Over several years of immunosuppressant therapy, she declined the approach of reducing her mycophenolate mofetil dose to potentially improve her verrucae. Unfortunately, she later developed graft rejection requiring reversion to peritoneal dialysis. Within months of reducing her mycophenolate mofetil dose (her tacrolimus dose remained unchanged), she experienced dramatic resolution of many of her verrucae. In the current case, the observed clinical improvement may have resulted from either the total reduction of immunosuppression or the specific reduction of mycophenolate mofetil. Consequently, mycophenolate mofetil may contribute to the refractory nature of verrucae within renal transplant recipients, and further research should determine the relationship between verrucae development and both specific immunosuppressant therapies and the degree of immunosuppression.

AB - Renal transplant recipients are at an increased risk of developing verrucae due to chronic immunosuppression, and certain therapies may confer a greater risk. Herein, we describe a 51-year-old woman with a 10-year-old unrelated kidney transplant who developed numerous therapy-resistant verrucae while on mycophenolate mofetil and tacrolimus maintenance immunosuppression. Over several years of immunosuppressant therapy, she declined the approach of reducing her mycophenolate mofetil dose to potentially improve her verrucae. Unfortunately, she later developed graft rejection requiring reversion to peritoneal dialysis. Within months of reducing her mycophenolate mofetil dose (her tacrolimus dose remained unchanged), she experienced dramatic resolution of many of her verrucae. In the current case, the observed clinical improvement may have resulted from either the total reduction of immunosuppression or the specific reduction of mycophenolate mofetil. Consequently, mycophenolate mofetil may contribute to the refractory nature of verrucae within renal transplant recipients, and further research should determine the relationship between verrucae development and both specific immunosuppressant therapies and the degree of immunosuppression.

UR - http://www.scopus.com/inward/record.url?scp=85009758498&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=85009758498&partnerID=8YFLogxK

U2 - 10.1016/j.transproceed.2016.11.030

DO - 10.1016/j.transproceed.2016.11.030

M3 - Article

VL - 49

SP - 213

EP - 215

JO - Transplantation Proceedings

T2 - Transplantation Proceedings

JF - Transplantation Proceedings

SN - 0041-1345

IS - 1

ER -